Doctor insights on:
Switched from Trileptal to Depakote ER 1000 mg/d ; i've HCV and Depakote itself is hard on liver,which pain killer should i prefer now? APAP or nsaids
Best ask prescriber: NSAIDS and acetaminophen (APAP, paracetamol) can both cause problems for someone with a damaged liver. Because a specific answer to a specific case would depend on detailed knowledge of medical history/labs/studies/biopsies, this question is best asked of the prescriber of the Depakote, or of the physician treating the hepatitis C. ...Read moreSee 1 more doctor answer
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
Adverse events: Trileptal is an older anti-epileptic drug which has been used off-label for nerve pain control, migraine prevention, and psychiatric problems. It is available generically, but must be taken twice daily. Side effects can include low sodium levels, elevation of cholesterol, stomach upset, nausea, problems with liver and bone marrow function. However, it is an effective drug to control seizures. ...Read more
Good question: As Trileptal does metabolize through the liver and does have drug-drug interaction potential. You likely could tolerate triptans to stop the headache, and might best prevent via usage of OTC meds, such as riboflavin, CoQ-10, butterbur, riboflavin, magnesium. ...Read moreSee 1 more doctor answer
Not best idea: Oxcarbezine is an older anti-seizure medication which has many adverse effects, and likely does get into breast milk in substantial amounts. Can affect sodium levels, and cause liver abnormalities. Would suggest discussion with your obstetrician and pediatrician, and figure out the best course. ...Read moreSee 2 more doctor answers
I have chronic hcv,enzymes are normal,i also use trileptal,can i take tylenol safely every day at 500-1500 mg to combat chronic body pain.
Probably but ask MD: You want to avoid going as high as 2000 to minimize liver problems (lower dose if you are a small individual). Make sure your Trileptal level is in the therapeutic range and that your sodium level is not low on Trileptal. (blood test) You can have your liver enzymes checked at the same time to make sure you are tolerating the Tylenol. Make sure your Vit D level is OK if you have back pain. ...Read more
Less likely but: Similar drug chemically, and claimed to have fewer adverse reactions, but still could affect bone marrow, just less often. Still can result in liver toxicity, low serum sodium, elevated cholesterol, and drowsiness/dizziness issues. Remember "oxcarbazine" is a rather old drug, is generic, and likely not as well tolerated as newer anti-epileptic products. ...Read more
If i'm on Trileptal,can I safely can take Tylenol approx. 3 times weekly at 500-750 mg/day,to manage headaches and joint pain due HCV infection?
Yes, you can: However, for a patient with liver disease or taking other medication that can damage the liver, Tylenol dosing should be reduced to about 2 grams/day. Simple analgesics such as aspirin or Tylenol can produce MOH (medication overuse headache). Of course, always ask your doctor for more information about your individual situation. ...Read more
- Talk to a doctor live online for free
- What is a liver laceration?
- How long will you live with stage 4 liver cancer?
- How can you reduce sgpt level and improve fatty liver?
- Ask a doctor a question free online
- Is apple cider vinegar bad for your liver?
- How long can a person live after being diagnosed with cirrhosis of the liver?
- Increased parenchymal echogenicity of liver
- Fatty liver
- Talk to a hepatologist online for free